Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 3, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jan 3, 2000, 1:45 AM CST for Pontotoc County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jan 3, 2000, 1:45 AM CST (07:45 UTC)
- Expired
- Jan 3, 2000, 2:10 AM CST
- In force
- 25 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pontotoc County, OK
The radar
The Norman radar (KTLX), 98 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 11:45 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3258 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOUN 030746 SVROKC OKC123-030810- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 145 AM CST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PONTOTOC COUNTY IN EAST CENTRAL OKLAHOMA * UNTIL 210 AM CST * AT 145 AM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF FITTSTOWN...MOVING NORTHEAST AT 50 MPH. * LOCATIONS IN THE WARNING INCLUDE FITTSTOWN AND STONEWALL HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY. LAT...LON 3452 9683 3452 9652 3469 9649 3492 9641 ...SPEG.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 9:35 PM CST, 4 hours 10 minutes earlier.
Area forecast discussion, Jan 2, 9:35 PM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 935 PM CST SUN JAN 2 2000 AT THE SURFACE THE WINDS HAVE COME AROUND TO AN EASTERLY COMPONENT AND WILL TRY TO ADVECT MOISTURE BACK SLOWLY TO THE WEST ALTHOUGH THE MID TO UPPER 50 DEWPOINTS ARE CURRENTLY CONFINED TO BRYAN AND ATOKA COUNTIES. AS THE UPPER WAVE MOVES OUT OF THE SOUTHERN ROCKIES... MID LEVEL CLOUDS AND A FEW SHOWERS HAVE QUICKLY DEVELEPED ACROSS NW TEXAS AND ARE MOVING INTO MY NORTH TEXAS ZONES. THIS DESPITE THE DRY 00Z SOUNDINGS OBSERVED AT OUN AND AMA. ONCE THE LIFT ASSOCIATED WITH THIS WAVE STARTS TO INTERACT WITH BETTER MOISTURE FARTHER EAST... SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE WIDESPREAD. THIS IS HANDLED PRETTY WELL IN THE CURRENT PACKAGE. HAVE ALREADY UPDATED ZONES THIS EVENING TO ACCOUNT FOR CHANGES IN WIND DIRECTION AND SOME COOLER AIR SPILLING INTO NORTHERN OKLAHOMA. NO UPDATE WILL BE ISSUED AT THE CURRENT TIME... HOWEVER TH0E ZONES WILL BE UPDATED TO TAKE CARE OF TEMPORAL WORDING AS THE SITUATION EVOLVES. .26. .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Jan 3, 1:38 AM CST, 7 minutes before
OKZ039-044-045-TXZ085-086-088>090-030830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 138 AM CST MON JAN 3 2000 SEVERE THUNDERSTORM WATCH NUMBER 1 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN NORTH TEXAS AND SOUTHERN OKLAHOMA. IN TEXAS...ARCHER...BAYLOR...CLAY...WICHITA AND WILBARGER. IN OKLAHOMA...COTTON...JEFFERSON AND STEPHENS. THE THUNDERSTORM ACTIVITY HAS MOVED EAST OF THESE COUNTIES.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 1:24 AM CST | Severe Thunderstorm Warning | OUN | Johnston | 36 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.